Log in or Register to participate in these discussions

Rash

Rash

Posted by Reg on Mar 22, 2020 6:57 pm

Hello all
I finished radiation (26 treatments) 3 months ago for cervical cancer. I had no skin reaction until now. I now have an itchy, bumpy rash on both hips above my for tattoos. 
Is this normal? Any advice?
Hope everyone is doing well. 
If we can survive cancer, we can survive Covid. 
Stay safe!!!

Re: Rash

Posted by jorola on Mar 26, 2020 6:10 pm

Hello Reg‍ 
My deepest apologies that your post was not responded to.
How is your rash now? Have you seen a doctor in the meantime?
I thought I would tag some others with cervical cancer that might be able to respond to your question.
Calling on Anne2‍ and 1b2‍ , can either of you ladies help with this question?
Thanks!
Live, Laugh, Love

Re: Rash

Posted by Reg on Mar 26, 2020 7:20 pm

Thanks for responding. 
Im supposed to see my oncologist on April 3 for my first follow up. 
I may call my family dr

Re: Rash

Posted by 1b2 on Mar 26, 2020 11:34 pm

Hi Reg‍ 

Sorry for the delayed response. Congratulations on finishing your set treatment! I did not experience any rash on my skin from radiation. But I did have radiation burns from brachytherapy. Each body responds differently. I’m almost a year out and, a month or so ago, most of my nails began to crack and break, quite a few below the ... is nail bed the correct word? Anyway, way below where it should. I don’t know if this had to do with chemo, radiation or just because ( but I’ve NEVER had nail issues my entire life)?! I don’t ask my oncologist as I feel I don’t get an answer or any show of concern. But if the itching is bothering you it would be worth mentioning. I can however share almost all odd symptoms that have shown up, have gradually got better as time went on. 

Feel free to reach out anytime, you are not alone😊 I am often just as curious as you - wondering if what I feel is what other cervical cancer survivors feel. 

Re: Rash

Posted by Kims1961 on Mar 26, 2020 11:59 pm

Reg‍  Congratulations for finishing radiation - 3 months ago!!!  Isn't that a great feeling :)

I had breast cancer and did 25 radiation treatments.  At the end i did have some skin issues - discoloured skin, peeling, soreness - but no rash.  Interestingly, when i started taken Tamoxifen, I had some minor rashes in the beginning.  Also worth a call to your doctor.  You might be able to take a picture of it and send it to her/him. 

Let us know how you make out!  Kim
Her2+, ER+ Bilateral mastectomy in 2017, followed by chemo and radiation. Mack and Hannah's mom

Re: Rash

Posted by Reg on Mar 27, 2020 9:05 am

Thank you both. 
I will definitely ask my oncologist but, feel like it will probably be dismissed. I feel like it many cases, they don’t want to really acknowledge the after effects of treatment. 
I will see what he says. 
Stay safe out there!

Re: Rash

Posted by WestCoastSailor on Mar 27, 2020 3:34 pm

Reg‍ 

Please talk to the oncologist Don't assume it will be dismissed. Part of the job is to help manage side effects. I have a rash from my targeted therapy but that was expected. I was given a prescription for a cream with cortisone and a mild antibiotic in it. I also get an itchy rash on my ankles and have been able to manage it with just a moisturizing lotion.

I have also found that it can be helpful to ask for a referral if the oncologist or GP aren't taking it seriously. It tends to get their attention. In this case a dermatologist might be appropriate.

Stay safe and stay in touch.

Angus
My story: http://journey.anguspratt.ca